Eyes Home > Restasis Side Effects

The most commonly reported side effect of Restasis is burning in the eyes. Other common problems with this medication include eye redness, itching, and stinging. In most cases, reactions are minor and easy to treat. However, contact your healthcare provider if you have more serious problems, such as severe or intolerable eye irritation or eye irritation that gets worse, while using Restasis.

An Introduction to Restasis Side Effects

As with any medicine, Restasis® (cyclosporine ophthalmic emulsion) can cause side effects. However, not everyone who uses the medication will have problems. Most people tolerate it quite well. If side effects do occur, in most cases, they are minor and either require no treatment or are treated easily by you or your healthcare provider.
 
(This article covers many, but not all, of the possible side effects with Restasis. Your healthcare provider can discuss a more complete list with you.)
 

Common Side Effects of Restasis

Restasis has been studied extensively in clinical trials. In these studies, the side effects that occurred in a group of people using Restasis were carefully documented. The most common side effect reported with this product was burning in the eyes, which occurred in up to 17 percent of people.
 
Other common side effects, occurring in 1 to 3 percent of people, included:
 
  • Eye redness
  • Itching
  • Stinging
  • Watery eyes or eye discharge
  • Feeling like something is in the eye
  • Eye pain
  • Blurry vision or other changes in vision.
     

Side Effects to Report

Some Restasis side effects are potentially serious and should be reported immediately to your healthcare provider. These include but are not limited to:
 
  • Severe or intolerable eye irritation, such as burning or stinging
  • Eye irritation that does not go away or that gets worse with repeated Restasis use
  • Signs of an allergic reaction, such as:
     
    • Hives
    • Itching
    • Unexplained swelling of the mouth or throat
    • Wheezing
    • Difficulty breathing
    • Difficulty swallowing.
 
Written by/reviewed by:
Last reviewed by: Kristi Monson, PharmD;
Last updated/reviewed:
List of references (click here):
Other Articles in This eMedTV Presentation
Advertisement


Topics

Medications

Quicklinks

Related Channels

eMedTV Links
Copyright © 2006-2017 Clinaero, Inc.

eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.

This site complies with the HONcode standard for trustworthy health information:
verify here.